Abstract

A numerical technique based on the mode-matching method with a smoothing procedure is presented for analyzing the diffraction of electromagnetic waves by a grating. The general algorithm for the problem of an arbitrarily shaped periodic surface is described taking the case of H polarization. To show the validity of this algorithm, plane-wave diffraction by a triangular grating is analyzed, and the results are compared with those obtained by the conventional mode-matching method. It is demonstrated that the sequence of approximate solutions calculated by the algorithm presented in this paper converges to the true solution much faster than the sequence produced by the conventional mode-matching method. Some numerical examples on the efficiency are presented.

© 1982 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Efficient technique for numerical solution of diffraction by a sinusoidal grating

Y. Okuno and T. Matsuda
J. Opt. Soc. Am. A 2(4) 572-577 (1985)

Computer-aided algorithm based on the Yasuura method for analysis of diffraction by a grating

T. Matsuda and Y. Okuno
J. Opt. Soc. Am. A 7(9) 1693-1700 (1990)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (6)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (54)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription